Alert archive / Illinois / Flash Flood Warnings in 2007

Flash Flood Warning 15, NWS Quad Cities, IA

June 22, 2007Hancock County, Illinois

NWS Quad Cities, IA issued this flash flood warning at Jun 22, 2007, 5:56 AM CDT for Hancock County, Illinois. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 22, 2007, 5:56 AM CDT (10:56 UTC)
Expired
Jun 22, 2007, 12:00 PM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Whole counties

County Hancock County, IL

The radar

The Quad Cities radar (KDVN), 143 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 6:11 AM CDTHEAVY RAIN 1.22Dallas City, ILRAINFALL TOTAL SINCE 10 PM LAST EVENING.
Jun 22, 6:24 AM CDTHEAVY RAIN 1.393 Se Dallas City, ILRAINFALL AMOUNT SINCE LAST EVENING.
Jun 22, 6:29 AM CDTHEAVY RAIN 1.393 Sse Dallas City, ILCOCORAHS OBSERVER. 24 HR TOTAL.
Jun 22, 7:32 AM CDTFLASH FLOOD1 Ese La Harpe, ILWATER A FOOT DEEP ACROSS ILLINOIS ROUTE 9.
Jun 22, 7:32 AM CDTFLASH FLOOD2 E La Harpe, ILWATER IS 4.5 FEET DEEP AT THE RAILROAD VIADUCT ON ILLINOIS ROUTE 9 AND CONTINUES TO RISE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 10.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1177 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1514 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDVN 221100
FFWDVN
ILC067-221700-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
556 AM CDT FRI JUN 22 2007

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL NOON CDT

* AT 552 AM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING   
AT THE RAILROAD VIADUCT ON ILLINOIS ROUTE 9 EAST OF LA HARPE. AN 
ESTIMATED 3 TO 4 FEET OF WATER WITH A VEHICLE STALLED. RADAR 
ESTIMATES 4 TO 6 INCHES OF RAIN HAS FALLEN SINCE LAST EVENING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LA HARPE   
AND DISCO.

THE RAIN HAS STOPPED FOR NOW. HOWEVER...ADDITIONAL RAINFALL IS 
EXPECTED TODAY.


LAT...LON 4049 9114 4045 9092 4064 9091 4063 9113

$$

08
2 follow-up statements
000 
WGUS73 KDVN 221238
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
737 AM CDT FRI JUN 22 2007

ILC067-221700-
HANCOCK IL-
737 AM CDT FRI JUN 22 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR HANCOCK
COUNTY...

AT 733 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER A 
FOOT DEEP ACROSS ILLINOIS ROUTE 9 A MILE EAST OF LA HARPE. AT THE 
RAILROAD VIADUCT FURTHER EAST...THE WATER WAS 4.5 FEET DEEP AND 
RISING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LA HARPE AND
DISCO

THUNDERSTORMS WITH HEAVY RAIN CONTINUE TO MOVE ACROSS THE AREA. 
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES IS LIKELY.

DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.

LAT...LON 4049 9114 4045 9092 4064 9091 4063 9113

$$

08
000 
WGUS73 KDVN 221705
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1205 PM CDT FRI JUN 22 2007

ILC067-221715-
HANCOCK IL-
1205 PM CDT FRI JUN 22 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR HANCOCK COUNTY...

RAINFALL HAS COME TO AN END THIS MORNING IN THE AREA...AND LOCALIZED 
FLOODING SHOULD RECEDE THROUGH THE DAY. MOTORISTS SHOULD CONTINUE TO 
EXERCISE CAUTION TODAY AS HIGH WATER MAY REMAIN IN LOW-LYING 
FLOOD-PRONE AREAS.

LAT...LON 4049 9114 4045 9092 4064 9091 4063 9113

$$

MAYES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 4:50 AM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 22, 4:50 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
450 AM CDT FRI JUN 22 2007

.UPDATE...
UPON FURTHER REVIEW OF RADAR/SATELLITE TRENDS... AND GROUND TRUTH
REPORTS OF 2-3 INCHES (NEAR 3 HR FFG VALUES) ALREADY IN SOME
LOCATIONS ALONG CID-IOW-MUT-MQB CORRIDOR... HAVE GONE WITH FLASH
FLOOD WATCH FOR THIS MORNING ONLY ATTIM. CANT RULE OUT AN ADDITIONAL
WATCH FOR PORTIONS OF THE CWA THIS AFTN/TNGT... BUT UNCERTAINTY ON
LOCATION OF BOUNDARY AND FAVORED AREA FOR DEVELOPMENT ATTIM MAKES IT
DIFFICULT TO PIN DOWN EXACT PLACEMENT AND WILL LET DAY CREW
RE-EVALUATE.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&
Hazardous weather outlook, Jun 22, 5:32 AM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
532 AM CDT FRI JUN 22 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-231045-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
532 AM CDT FRI JUN 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE
OUTLOOK AREA TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD THIS MORNING MAINLY
OVER PORTIONS OF EAST CENTRAL AND SOUTHEAST IOWA...NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS. THE THUNDERSTORMS WILL BRING
TORRENTIAL DOWNPOURS WHILE MOVING OVER SOME OF THE SAME AREAS
REPEATEDLY...THEREBY ENHANCING THE POTENTIAL FOR FLASH FLOODING.
A FLASH FLOOD WATCH IS IN EFFECT UNTIL NOON FOR PORTIONS OF
IOWA AND WEST CENTRAL ILLINOIS ROUGHLY ALONG AND SOUTH OF A LINE
FROM CEDAR RAPIDS...TO MUSCATINE...TO ALEDO. ALONG WITH THE
POTENTIAL FOR FLASH FLOODING...THE STORMS WILL BRING FREQUENT AND
DANGEROUS LIGHTNING AND POSSIBLY STRONG WIND GUSTS BETWEEN 30 AND
50 MPH.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PORTIONS
OF WESTERN AND CENTRAL IOWA THIS AFTERNOON...AND MOVE BACK ACROSS
THE OUTLOOK AREA MID TO LATE AFTERNOON AND TONIGHT. IF ENOUGH
CLEARING AND SUBSEQUENT DESTABILIZATION CAN OCCUR AHEAD OF THESE
STORMS THEN A FEW WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH
THE MAIN THREATS BEING LARGE HAIL TO UP TO NICKEL SIZE AND DAMAGING
STRAIGHT LINE WINDS AROUND 60 MPH. THE STORMS WILL ALSO BE CAPABLE
OF PRODUCING FREQUENT AND DANGEROUS LIGHTNING...AND LOCALLY HEAVY
RAINFALL LEADING TO POSSIBILITY OF FLASH FLOODING AND RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY. THE STORM PREDICTION
CENTER HAS PORTIONS OF SOUTHEAST IOWA...WEST CENTRAL ILLINOIS
AND NORTHEAST MISSOURI OUTLOOKED IN A SLIGHT RISK OF SEVERE
WEATHER.

MORE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY...BUT IT
IS TOO EARLY TO ASSESS THE POTENTIAL FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. ANY
REPORTS OF DAMAGING WINDS...LARGE HAIL OR HEAVY RAINFALL IN EXCESS
OF 1 INCH AND ASSOCIATED FLOODING TO THE NATIONAL WEATHER SERVICE
IN THE QUAD CITIES WILL BE GREATLY APPRECIATED.

In the hours before

Special weather statement, Jun 22, 4:33 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
433 AM CDT FRI JUN 22 2007

IAZ089-ILZ025-026-034-035-221145-
DES MOINES-HENDERSON-WARREN-HANCOCK-MCDONOUGH-
INCLUDING THE CITIES OF...BURLINGTON...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB
433 AM CDT FRI JUN 22 2007

...HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE ACROSS PARTS OF
SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS THROUGH 7 AM. RAINFALL
AMOUNTS OF AN INCH IN 30 MINUTES OR LESS IS LIKELY. PONDING OF
WATER...ESPECIALLY IN URBAN AREAS...IS LIKELY ON SOME ROADS.

IN RURAL AREAS...CEDAR...HARPE...BAPTIST...SPRING...AND ROCK
CREEKS IN MCDONOUGH AND HANCOCK COUNTIES ARE EXPECTED TO APPROACH
BANK FULL. SIGNIFICANT RISES ON THE LA MOINE RIVER AND EAST FORK
OF THE LA MOINE RIVER IS EXPECTED. MOTORISTS TRAVELING ON ROADS
CROSSING THESE CREEKS SHOULD EXERCISE CAUTION AND BE ON THE
LOOKOUT FOR WATER PONDING IN LOW AREAS.

IAZ051-052-063>065-067-078-ILZ024-221145-
BENTON-LINN-IOWA-JOHNSON-CEDAR-MUSCATINE-LOUISA-MERCER-
INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS...MARENGO...
IOWA CITY...TIPTON...MUSCATINE...WAPELLO...ALEDO
433 AM CDT FRI JUN 22 2007

...HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE ACROSS PARTS OF EAST
CENTRAL IOWA AND NORTHWEST ILLINOIS THROUGH 7 AM. RAINFALL
AMOUNTS OF AN INCH IN 30 MINUTES OR LESS IS LIKELY. PONDING OF
WATER...ESPECIALLY IN URBAN AREAS...IS LIKELY ON SOME ROADS.

INDIAN...PECHMAN...SYNDER...CLEAR...RAPIDS...RICHEY...AND PIKE
CREEKS IN LINN...JOHNSON...AND MUSCATINE COUNTIES ARE EXPECTED TO
APPROACH BANK FULL.
Local storm report, Jun 22, 5:25 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
525 AM CDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 AM     HEAVY RAIN       1 N TIFFIN              41.71N 91.69W
06/22/2007  E0.00 INCH       JOHNSON            IA   TRAINED SPOTTER

            SPOTTER REPORTED MANY STRETS UNDER WATER.

&&

MIKEZ
Local storm report, Jun 22, 5:35 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
535 AM CDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 AM     HEAVY RAIN       1 N LA HARPE            40.59N 90.96W
06/22/2007  E4.00 INCH       HANCOCK            IL   TRAINED SPOTTER

            SPOTTER REPORTS 4 INCH TOTAL RAIN FALL SINCE 8 PM LAST
            EVENING. ALSO REPORTED WATER RUNNING THROUGH HIS YARD.

&&

MIKEZ
Local storm report, Jun 22, 5:38 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
538 AM CDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 AM     HEAVY RAIN       IOWA CITY               41.66N 91.54W
06/22/2007  E0.00 INCH       JOHNSON            IA   LAW ENFORCEMENT

            SHERIFF DEPARTMENT REPORTS NUMEROUS ROADS WITH WATER
            PONDING ON THEM.

0537 AM     HEAVY RAIN       4 SE BLANDINSVILLE      40.51N 90.82W
06/22/2007  M6.73 INCH       MCDONOUGH          IL   TRAINED SPOTTER

            STORM TOTAL SINCE LAST EVENING. MINOR WATER IN BASEMENT.

&&
Local storm report, Jun 22, 5:51 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
551 AM CDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 AM     HEAVY RAIN       CEDAR RAPIDS            41.97N 91.67W
06/22/2007  M2.15 INCH       LINN               IA   TRAINED SPOTTER

            SINCE 7 PM LAST NIGHT.

&&
Local storm report, Jun 22, 5:54 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
554 AM CDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     FLASH FLOOD      2 E LA HARPE            40.58N 90.93W
06/22/2007                   HANCOCK            IL   TRAINED SPOTTER

            RAILROAD VIADUCT ON ILLINOIS ROUTE 9 UNDER 3 TO 4 FEET OF
            WATER. VEHICLE STALLED.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:56 PM CDTSevere Thunderstorm WarningDVNMcDonough34 min
Jun 21, 8:07 PM CDTSevere Thunderstorm WarningDVNRock Island38 min
Jun 21, 8:22 PM CDTSevere Thunderstorm WarningDVNHenderson23 min
Jun 21, 8:30 PM CDTSevere Thunderstorm WarningDVNMcDonough45 min
Jun 21, 8:41 PM CDTSevere Thunderstorm WarningDVNWarren35 min
Jun 21, 9:10 PM CDTSevere Thunderstorm WarningDVNHancock35 min
Jun 22, 12:45 AM CDTSevere Thunderstorm WarningDVNHenderson60 min
Jun 22, 4:02 AM CDTFlash Flood WarningDVNMcDonough6 hr
Jun 22, 4:39 AM CDTFlash Flood WatchDVNHancock, Henderson, McDonough, Mercer, Warren7 hr
Jun 22, 6:52 AM CDTFlash Flood WarningDVNHenderson6 hr
Jun 22, 9:13 AM CDTFlash Flood WarningDVNMcDonough4 hr
Jun 22, 3:16 PM CDTFlash Flood WatchDVNBureau, Carroll, Hancock, Henderson, Henry, Jo Daviess and 7 more24 hr
Jun 22, 6:57 PM CDTFlash Flood WarningDVNHancock, Henderson, McDonough9 hr

Nearby

Flash Flood Warnings in Illinois, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.